| Catalog Number |
230790005 |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Event or Problem Description
It was reported the drill bit broke intraoperatively during an arthroplasty procedure.A two millimeter (2mm) fragment of the distal part of the drill bit became stuck inside the glenoid and could not be removed.The surgeon put a screw over the drill bit fragment so doesn¿t expect it migrate in the future.The procedure was completed successfully with a ten (10) minute delay.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), h4.Corrected: d4 (primary udi number), h5.Removed expiry date.The device involved was an instrument and does not have an expiration date.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- according to the information provided: "the distal part of the screw drill bit had broken and is stuck inside the patient".The product was returned to depuy synthes for evaluation.Visual examination of returned device revealed its tip broken.Device had signs of usage on its overall surface and the broken fragment was not returned for evaluation.No additional damage was found on device surface.This condition is consistent with multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit, however taking in consideration the aspect and age of the device (around 4 years) the potential cause can be attributed to end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.However, with the evidence and information provided, the embedded condition reported cannot be confirmed nor verified.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the drill bit d2.5 x 170 mm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.